Alert archive / Oklahoma / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Norman, OK

January 29, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Jan 29, 2008, 3:46 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 29, 2008, 5:10 AM CST. It was in force for 13 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 3:46 AM CST (09:46 UTC)
In effect from
Jan 29, 2008, 5:10 AM CST
Expired
Jan 29, 2008, 6:00 PM CST
In force
13 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

What was reported inside it

TimeReportWhereRemark
Jan 29, 8:57 AM CSTNON-TSTM WND GST 601 Ese Altus Air Force B, OK
Jan 29, 9:00 AM CSTNON-TSTM WND GST 673 W Goodlett, TX
Jan 29, 9:05 AM CSTNON-TSTM WND GST 593 Sse Norman, OKRECORDED AT THE NATIONAL WEATHER CENTER.
Jan 29, 9:05 AM CSTNON-TSTM WND GST 59Norman, OKRECORDED AT THE WEATHER CENTER RSOIS.
Jan 29, 9:25 AM CSTNON-TSTM WND GST 583 Sse Frederick, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 290946
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CST TUE JAN 29 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING ACROSS
WESTERN NORTH TEXAS FOR STRONG WINDS AND VERY LOW RELATIVE
HUMIDITIES...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN PLAINS THIS
MORNING. BEHIND THE FRONT VERY STRONG NORTH AND NORTHWEST WINDS
WILL QUICKLY DEVELOP. THIS FRONT WILL ALSO BRING MUCH DRIER AIR
INTO THE AREA ALLOWING AFTERNOON RELATIVE HUMIDITIES TO BECOME
QUITE LOW EVEN WITH COOLER TEMPERATURES. THIS WILL RESULT IN
CONDITIONS THAT WILL BE EXTREMELY FAVORABLE FOR THE RAPID SPREAD
OF WILDFIRES. ANOTHER STORM SYSTEM WILL QUICKLY TAKE SHAPE ACROSS
THE WESTERN PART OF THE COUNTRY ON WEDNESDAY ALLOWING WINDS TO
SHIFT BACK AROUND TO THE SOUTH AND BECOME QUITE STRONG BY
WEDNESDAY AFTERNOON WITH VERY LOW RELATIVE HUMIDITIES.

TXZ083>090-291800-
/O.UPG.KOUN.FW.A.0003.080129T1600Z-080130T0000Z/
/O.NEW.KOUN.FW.W.0005.080129T1600Z-080130T0000Z/
/O.NEW.KOUN.FW.A.0004.080130T1700Z-080131T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
346 AM CST TUE JAN 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

A STRONG COLD FRONT WILL BRING STRONG NORTHERLY WINDS AND VERY DRY
AIR TO THE AREA TODAY. DESPITE THE COOLER AIR BEHIND THE COLD
FRONT... RELATIVE HUMIDITIES WILL FALL INTO THE 15 TO 20 PERCENT
RANGE LATE IN THE MORNING AND INTO THE AFTERNOON. NORTH WINDS OF
30 TO 40 MPH WITH GUST TO NEAR 50 MPH WILL ALSO OCCUR FROM LATE
THIS MORNING THROUGH MUCH OF THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

30
2 follow-up statements
000 
WWUS84 KOUN 291110
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
510 AM CST TUE JAN 29 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING ACROSS
ALL OF CENTRAL AND WESTERN WESTERN NORTH TEXAS FOR STRONG WINDS
AND VERY LOW RELATIVE HUMIDITIES...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN PLAINS THIS
MORNING. BEHIND THE FRONT VERY STRONG NORTH AND NORTHWEST WINDS
WILL QUICKLY DEVELOP. THIS FRONT WILL ALSO BRING MUCH DRIER AIR
INTO THE AREA ALLOWING AFTERNOON RELATIVE HUMIDITIES TO BECOME
QUITE LOW EVEN WITH COOLER TEMPERATURES. THIS WILL RESULT IN
CONDITIONS THAT WILL BE EXTREMELY FAVORABLE FOR THE RAPID SPREAD
OF WILDFIRES. ANOTHER STORM SYSTEM WILL QUICKLY TAKE SHAPE ACROSS
THE WESTERN PART OF THE COUNTRY ON WEDNESDAY ALLOWING WINDS TO
SHIFT BACK AROUND TO THE SOUTH AND BECOME QUITE STRONG BY
WEDNESDAY AFTERNOON WITH VERY LOW RELATIVE HUMIDITIES.

OKZ004>048-050>052-291915-
/O.EXA.KOUN.FW.W.0005.080129T1600Z-080130T0000Z/
/O.EXA.KOUN.FW.A.0004.080130T1700Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
510 AM CST TUE JAN 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

A STRONG COLD FRONT WILL BRING STRONG NORTHERLY WINDS AND VERY
DRY AIR TO THE AREA TODAY. DESPITE THE COOLER AIR BEHIND THE COLD
FRONT... RELATIVE HUMIDITIES WILL FALL INTO THE 15 TO 25 PERCENT
RANGE LATE IN THE MORNING AND INTO THE AFTERNOON. NORTH WINDS OF
30 TO 40 MPH WITH GUST TO NEAR 50 MPH WILL ALSO OCCUR FROM LATE
THIS MORNING THROUGH MUCH OF THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ083>090-291915-
/O.CON.KOUN.FW.W.0005.080129T1600Z-080130T0000Z/
/O.CON.KOUN.FW.A.0004.080130T1700Z-080131T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
510 AM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

A STRONG COLD FRONT WILL BRING STRONG NORTHERLY WINDS AND VERY
DRY AIR TO THE AREA TODAY. DESPITE THE COOLER AIR BEHIND THE COLD
FRONT... RELATIVE HUMIDITIES WILL FALL INTO THE 15 TO 20 PERCENT
RANGE LATE IN THE MORNING AND INTO THE AFTERNOON. NORTH WINDS OF
30 TO 40 MPH WITH GUST TO NEAR 50 MPH WILL ALSO OCCUR FROM LATE
THIS MORNING THROUGH MUCH OF THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

30
000 
WWUS84 KOUN 292151
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CST TUE JAN 29 2008

...RED FLAG WARNING THROUGH 6 PM AND FIRE WEATHER WATCH FOR
TOMORROW...

.A STRONG COLD FRONT BROUGHT VERY STRONG WINDS... AND VERY DRY
AIR... TO THE SOUTHERN PLAINS TODAY. WINDS WILL DIMINISH QUICKLY
AFTER SUNSET... AND RELATIVE HUMIDITIES WILL RISE. HOWEVER... ANOTHER
STORM SYSTEM WILL QUICKLY TAKE SHAPE ACROSS THE WESTERN PART OF
THE COUNTRY ON WEDNESDAY... ALLOWING WINDS TO SHIFT BACK AROUND TO
THE SOUTH AND BECOME QUITE STRONG BY WEDNESDAY AFTERNOON WITH VERY
LOW RELATIVE HUMIDITIES.

OKZ004>048-050>052-TXZ083>090-300600-
/O.CON.KOUN.FW.W.0005.000000T0000Z-080130T0000Z/
/O.CON.KOUN.FW.A.0004.080130T1700Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
351 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. 

CONDITIONS WILL IMPROVE THIS EVENING... BUT WILL DETERIORATE AGAIN
ON WEDNESDAY AS SOUTH WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS
COMBINE WITH RELATIVE HUMIDITIES IN THE RANGE OF 15 TO 30 PERCENT
BY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CMS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 29, 3:25 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 29, 3:25 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CST TUE JAN 29 2008

.DISCUSSION...
STRONG COLD FRONT WILL MAKE ITS WAY QUICKLY SOUTH ACROSS THE AREA
THIS MORNING. COMBINATION OF TIGHT PRES GRADIENT... STRONG CAA AND
SUBSIDENCE WILL RESULT IN VERY STRONG WINDS BEHIND THE FRONT TODAY.
WILL KEEP WIND ADVISORY GOING FOR TODAY AND WILL EXTEND IT TO COVER
REMAINDER OF CWA BEGINNING AROUND MID-MORNING. WILL ALSO UPGRADE
FIRE WX WATCH TO RED FLAG WARNING ACROSS N TX COUNTIES AS CRITERIA
SHOULD BE MET THROUGH MUCH OF THE AFTN HOURS. MAY ALSO LOOK AT
POSSIBLE RED FLAG FOR PARTS OR ALL OF OUR OK COUNTIES LATER THIS
MORNING AFTER WE CONTACT LOCAL FORESTRY OFFICIALS. STILL OUTSIDE
CHANCE FOR A FEW LIGHT RAIN OR SNOW SHOWERS ACROSS NORTH THIS
MORNING... BUT SHOULD BE RATHER INSIGNIFICANT COMPARED TO OTHER
ISSUES TODAY.

WINDS SHOULD DROP OFF QUICKLY AROUND SUNSET AND SET STAGE FOR A
COOLER NIGHT THAN WE HAVE SEEN FOR A FEW NIGHTS. WINDS WILL QUICKLY
RETURN TO THE SOUTH OVERNIGHT IN RESPONSE TO FALLING PRESSURE IN LEE
OF ROCKIES. WILL SEE ANOTHER WINDY DAY ON WED AS SFC LOW TAKES SHAPE
ACROSS SE COLORADO AS NEXT STORM MOVES THROUGH SOUTHERN ROCKIES.
WILL ISSUE ANOTHER FIRE WX WATCH FOR N TX ZONES WED AFTN. THIS STORM
THEN MAKES ITS WAY ACROSS THE AREA LATE WED NIGHT AND THU WITH
RAIN...SNOW AND PLENTY OF WIND. HAVE MADE SOME ADJUSTMENTS TO
FORECAST ON THU AS IT LOOKS MORE AND MORE LIKELY THAT NORTHERN HALF
OF OK WILL SEE SOME ACCUMULATING SNOW. SO HAVE LOWERED TEMPS AND
INCREASED SNOWFALL AMOUNTS WITH AREAS NORTH OF I-40 HAVING POTENTIAL
TO GET 1 TO 2 INCHES BY LATE THU. SYSTEM SHOULD MOVE BY QUICKLY
AS YET ANOTHER STORM MOVE INTO NW.

SOUTH WINDS RETURN ON FRIDAY AND MANY AREAS SHOULD SEE SIG WARM UP
FROM THU. HOWEVER WILL KEEP PARTS OF CENTRAL INTO NORTH CENTRAL
COOLER AS COULD BE SOME SNOW ON THE GROUND. ANOTHER WINDY DAY AS
SOUTH WINDS AGAIN PICK UP QUICKLY DURING THE DAY. WEAK FRONT WILL
MOVE ACROSS ON SATURDAY. THIS ONE SHOULD GO THROUGH DRY WITH YET
ANOTHER WIND SHIFT. NOT MUCH IN THE WAY OF COLDER AIR BEHIND THIS
FRONT AND WARMER TEMPS LOOK TO CONT OVER THE WEEKEND. ANOTHER STORM
SYSTEM MOVES INTO THE PLAINS BY EARLY NEXT WEEK BRINGING ANOTHER
CHANCE OF RAIN TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  25  55  34 /  10   0  10  30
HOBART OK         54  28  57  32 /  10   0   0  20
WICHITA FALLS TX  60  27  58  37 /  10   0  10  20
GAGE OK           43  22  56  24 /  20   0   0  40
PONCA CITY OK     49  26  52  27 /  20   0   0  40
DURANT OK         64  29  55  37 /  20   0  10  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ019-020-
     023>030-033>040-044-045.

     WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ004>018-021-
     022.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
     FOR OKZ031-032-041>043-046>048-050>052.

TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ083>090.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ083>090.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR TXZ083>090.

&&

06/30
Hazardous weather outlook, Jan 28, 12:00 PM CST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON JAN 28 2008

OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
STRONG WINDS WILL ALLOW AN INCREASE IN MOISTURE ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA. A FEW SHOWERS MAY RESULT ACROSS SOUTHEAST
OKLAHOMA...BUT INSTABILITY WILL REMAIN VERY LIMITED AND
THUNDERSTORMS ARE NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS WILL GUST 25 TO 35 MPH THROUGHOUT THE REGION
TODAY...WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER NORTHERN AND
WESTERN OKLAHOMA...WHERE A WIND ADVISORY IS IN EFFECT. THE MAIN
CONCERN FOR WILDFIRES WILL BE TO THE WEST OF A DRY LINE THAT IS
EXPECTED TO BE LOCATED FROM NEAR ALVA...TO CLINTON AND ALTUS IN
OKLAHOMA...TO MUNDAY TEXAS BY LATE-AFTERNOON. A RED FLAG WARNING IS
IN EFFECT FOR LOCATIONS THAT SHOULD BE WEST OF THE DRY LINE LATE
THIS AFTERNOON. FARTHER EAST...GULF MOISTURE WILL AID IN KEEPING
HIGHER AFTERNOON HUMIDITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE CURRENTLY FORECAST.

OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND A FRONT THAT
WILL MOVE ACROSS THE AREA EARLY ON TUESDAY...PORTIONS OF THE REGION
WILL CONTINUE TO EXPERIENCE VERY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS...RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER.

A DISTURBANCE ASSOCIATED WITH THE COLD FRONT ON TUESDAY WILL BRING A
SLIGHT CHANCE OF A LIGHT RAIN AND SNOW MIX ACROSS NORTHERN OKLAHOMA.

ANOTHER STORM SYSTEM WILL MOVE QUICKLY THROUGH THE AREA ON THURSDAY.
IT APPEARS LIKELY THAT RAIN WILL EITHER MIX WITH OR CHANGE TO SNOW
ACROSS MUCH OF OKLAHOMA. A SLIGHT CHANGE IN THE TRACK OR INTENSITY
OF THE STORM COULD BRING ACCUMULATING SNOWFALL INTO NORTHERN...AND
POSSIBLY EVEN CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

30/11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:46 AM CSTFire Weather WatchOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more25 hr

Nearby

Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.